Alert archive / Texas / Small Craft Advisory for Windses in 2012
Small Craft Advisory for Winds 57, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory for winds at Dec 9, 2012, 1:51 PM CST. It took effect at Dec 10, 2012, 4:00 AM CST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2012, 1:51 PM CST (19:51 UTC)
- In effect from
- Dec 10, 2012, 4:00 AM CST
- Expired
- Dec 10, 2012, 6:20 AM CST
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at Dec 9, 11:37 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Dec 9, 11:37 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1137 AM CST SUN DEC 9 2012
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...LOWER CLOUDS ARE BEGINNING TO MIX AWAY AND CEILINGS
ARE BEGINNING TO RISE AS MODERATE TO BREEZY SOUTHEAST WINDS
DEVELOP. VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING.
LOWER CEILINGS AND FOG WILL DEVELOP LATER TONIGHT AND INTO EARLY
MONDAY MORNING AS WINDS DECREASE AHEAD A COLD FRONT. WINDS WILL
SHIFT TO THE NORTH AND BECOME GUSTY BEHIND THE FRONT. INCLUDED
MENTION OF VCSH FOR KBRO AND KHRL WITH FRONTAL PASSAGE.
&&
.PREV DISCUSSION... /ISSUED 543 AM CST SUN DEC 9 2012/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...MVFR CEILINGS AND IFR VISIBILITY IN FOG WILL BE ON
TAP FOR THE NEXT FEW HOURS. MDT TO BREEZY SOUTH SOUTHEAST WINDS
WILL DEVELOP BY MID TO LATE MRNG HOWEVER...MIXING THINGS OUT AND
LIFTING CIGS. VFR CIGS THEN FROM AFTN THROUGH EVENING. MVFR IN
LOW OVC AND FOG WILL DEVELOP TONIGHT INTO MONDAY MRNG AS WINDS
DIMINISH A FEW HOURS AHEAD OF A COLD FRONT. PRECIPITATION CHANCES
WILL INCREASE AFTER 24 HOURS WITH THE COLD FRONT ARRIVAL.
PREV DISCUSSION... /ISSUED 437 AM CST SUN DEC 9 2012/
SHORT TERM /TODAY THROUGH MONDAY/...A WARM DAY IS ON TAP...WITH
LIGHT TO MODERATE SOUTH SOUTHEAST WINDS...EVEN BREEZY NEAR THE
COAST. HIGH TEMPERATURES WELL INTO THE 80S MAY FLIRT WITHIN SIGHT OF
RECORDS. DOWNSLOPING SOUTHWEST WINDS BETWEEN AN INVERSION AROUND 5
KFT...AND 10 KFT...WILL PROVIDE THE NECESSARY CAP AND SUBSIDENCE FOR
THE WARMER TEMPS. SCT TO BKN OR OVC SKIES MAY TEMPER CONDITIONS...
BUT A MIX OF CLOUDS AND SUN THIS AFTERNOON COULD SEAL THE DEAL.
A COLD FRONT MAY PENETRATE FAR ENOUGH INTO THE CWA TONIGHT TO DROP
LOW TEMPERATURES ACROSS THE NORTHERN COUNTIES INTO THE LOWER 50S
BEFORE DAWN...BUT CURRENT THINKING HAS BEEN CONSISTENT IN HAVING THE
FRONT BRING A WIND SHIFT ACROSS NORTHERN AREAS BETWEEN MIDNIGHT AND
DAWN...REACHING THE COAST AND LOWER VALLEY A TAD AFTER DAWN...BY MID
MORNING. AS WINDS GO LIGHT AFTER MIDNIGHT ACROSS THE LOWER VALLEY...
SHOULD SEE MODERATE FOG FOR A FEW HOURS LEADING UP TO DAWN. WHATEVER
LOW TEMPS ARE ACHIEVED WILL PROVIDE A BENCHMARK FOR THE DAY BECAUSE
TEMPS WILL RISE ONLY SLOWLY UNDER OVERCAST SKIES DURING THE MORNING
AND WILL THEN STABILIZE IN THE UPPER 50S TO MID 60S MONDAY AFTN. A
MID LEVEL SHORT WAVE TROUGH AXIS WILL SWING ACROSS EAST TEXAS AT
BEST MONDAY MORNING...WITH THE STRONGEST WEATHER FARTHER TO THE
NORTH...BUT SCT SHOWERS AND THUNDERSTORMS...WITH A FEW STRONGER
STORMS...WILL ACCOMPANY THE FRONT AS IT MOVES THROUGH THE CWA.
WEATHER ASSOCIATED WITH THE FRONT WILL BE RELATIVELY SHORT LIVED AS
HIGH PRESSURE SETTLES OVERHEAD...THOUGH OVC SKIES WILL HANG ON.
LONG TERM /MONDAY NIGHT THROUGH SATURDAY NIGHT/...THE COLD FRONT
MOVES EAST OF THE AREA MONDAY EVENING. WILL MAINTAIN ISOLATED
SHOWERS THROUGH MONDAY EVENING OVER THE EXTREME SOUTHEASTERN
PORTIONS OF THE LOWER TEXAS COASTAL WATERS AS SHOWERS MAY BE SLOW
TO CLEAR. OVERNIGHT LOWS MONDAY NIGHT WILL BE GENERALLY BE IN THE
40S. HIGHS TUESDAY WILL BE IN THE LOW TO MID 60S. TEMPERATURES
BEGIN TO WARM BY MID WEEK AS THE 500 MB TROUGH MOVES EAST AND
SURFACE HIGH PRESSURE SHIFTS TOWARDS THE MID ATLANTIC STATES.
MODEL GUIDANCE SUGGESTS A WEAK FRONT WILL APPROACH DEEP SOUTH
TEXAS FOR THE WEEKEND BUT THE MODELS DIFFER ON TIMING. WILL
MENTION ISOLATED SHOWERS FOR THE SATURDAY AND SUNDAY.
MARINE...TODAY THROUGH MONDAY...MODERATE SOUTH SOUTHEAST WINDS
TODAY MAY PUSH UP INTO SCEC TERRITORY THIS AFTN. THEN...WINDS WILL
WEAKEN TONIGHT AS A COLD FRONT AND HIGH PRESSURE APPROACH FROM THE
NORTH. VERY STRONG NORTH WINDS WILL PREVAIL FROM ABOUT MID MONDAY
MRNG THROUGH LATE MONDAY AFTERNOON. A GALE WATCH IS IN EFFECT FOR
SEVERAL HOURS OF GUSTS TO 40 KNOTS. THE LAGUNA MAY ONLY REACH HIGH
END SMALL CRAFT ADVISORY CONDITIONS MONDAY DUE TO THE REDUCED
FETCH. SCT SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH WITH THE
FRONT. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO MONDAY
NIGHT AS HIGH PRESSURE SETTLES OVER THE AREA IN THE WAKE OF THE
FRONT.
MONDAY NIGHT THROUGH THURSDAY NIGHT...SMALL CRAFT ADVISORY CONDITIONS
WILL CONTINUE IN THE WAKE OF THE GALE CONDITIONS THROUGH MONDAY
NIGHT. MODERATE NORTH TO NORTHEAST WINDS AND MODERATE SEAS
EXPECTED ON TUESDAY AND WEDNESDAY AS HIGH PRESSURE SETTLES ACROSS
DEEP SOUTH TEXAS. SURFACE HIGH PRESSURE SHIFTS EAST RESULTING IN
MODERATE SOUTHEAST WINDS THURSDAY AND FRIDAY.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...GALE WATCH MONDAY AFTERNOON FOR GMZ150-170.
GALE WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
GMZ155-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
58Hazardous weather outlook, Dec 9, 4:34 AM CST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 434 AM CST SUN DEC 9 2012 TXZ248>257-101045- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 434 AM CST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENT RISK FOR AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ELEVATED RIP CURRENT RISK WILL CONTINUE THROUGH TUESDAY. STRONGER WINDS AND HIGHER SEAS WILL ELEVATE RIP CURRENT RISK AGAIN FRIDAY INTO NEXT WEEKEND. INCREASED NORTH WINDS BEHIND A COLD FRONT MONDAY...COUPLED WITH LOWER RELATIVE HUMIDITY VALUES AND DRY VEGETATION AND FUELS...WILL RESULT IN AN ENHANCED RISK OF WILDFIRE GROWTH AND SPREAD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-101045- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 434 AM CST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A GALE WATCH IS IN EFFECT FOR THE GULF WATERS ON MONDAY AS A COLD FRONT CAUSES VERY STRONG NORTH WINDS. A SMALL CRAFT ADVISORY WILL ALSO BE NEEDED ON THE LAGUNA MONDAY...AND ADVISORY CONDITIONS WILL CONTINUE MONDAY NIGHT ACROSS THE LOWER TEXAS COAST IN THE WAKE OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 2:41 AM CST | Gale Watch | BRO | 11 hr | |
| Dec 9, 1:51 PM CST | Gale Warning | BRO | 24 hr | |
| Dec 9, 1:51 PM CST | Small Craft Advisory | BRO | 38 hr |
Nearby
Small Craft Advisory for Windses in Texas, 2012Every small craft advisory for winds in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.